Nonlinear three-dimensional interfacial flows with a free surface

E. I. Parau, J.-M. Vanden-Broeck, M. J. Cooker

Research output: Contribution to journalArticle

19 Citations (Scopus)

Abstract

A configuration consisting of two superposed fluids bounded above by a free surface is considered. Steady three-dimensional potential solutions generated by a moving pressure distribution are computed. The pressure can be applied either on the interface or on the free surface. Solutions of the fully nonlinear equations are calculated by boundary-integral equation methods. The results generalize previous linear and weakly nonlinear results. Fully localized gravity–capillary interfacial solitary waves are also computed, when the free surface is replaced by a rigid lid.
Original languageEnglish
Pages (from-to)481-494
Number of pages14
JournalJournal of Fluid Mechanics
Volume591
DOIs
Publication statusPublished - 2007

Cite this